Extremely vivid nightmares, crying, feelings of doom, headache, fogginess,memory loss, itching, etc. Feeling like dreams are real and can't wake up. What helps until the medication kicks in again?
Viibryd - is it common to feel awful if you miss a dose?
Question posted by jlcryingjag on 17 Aug 2014
Last updated on 11 September 2023
I have been on this Medication for more years than I ever thought I would be on it because of my severity of symptoms even with missing one PM dose. I am not the irresponsible type of person. When I miss a dose it is 99.99% of the time because my pharmacy didn’t refill it when it was requested to be filled. I am one of those who is unable to wake up and can barely function due to the extremity of the fatigue and drowsiness combined with being irritable and anxious. I have even lost a job due to a refill delay that lead to my need to pick up a sample pack from my physicians office and ultimately being unable to get to work on time where my tardiness was used against me as the reason for them to justify their termination. Ironically this was also at a mental health outpatient job I held at a RN.
People can just be crappy people I suppose but in my opinion Viibryd is a horrible medicine that I wish I would’ve never been started on since I am now stuck taking it and feel dependent on it for my ability to function as a person /adult and especially as a medical professional.
For me, absolutely. Viibryd is known to have a short half-life (only 24 hours) so this might explain why. I experience brain zaps, irritability, sleep paralysis with auditory hallucinations, anxiety, extreme fatigue, and flu-like symptoms if I miss a single dose. This also happens if I don’t eat with it because it gets out of my system faster, so eating with it is super important to help it metabolize properly!!
Missing a dose is terrifying for me. I take it in the PM and missing a dose renders me unable to wake up the next day. Not just tired, not just needing an extra hour or two of sleep… I’m talking unable to function and in the deepest of sleep. It’s so scary because my cognitive function feels lower than what I imagine the drunkest or most impaired or intoxicated person feels. If I am able to get out of bed and stumble into my kitchen for water and a makeup dose, it typically takes another 3 hours to “sober up”. I take lamotrigine as well. I’ve taken Viibryd for 5 years.
First, I’m sorry that your not feeling well. I was on Viibryd for 3 years. When I went off of it, I don’t remember having any withdrawals except sweating. Good luck
Not necessarily common and not usually this severe despite the comments but if you're very sensitive to the medication it can happen. Some people might experience this with any antidepressant/anxiolytic.
The trick is don't miss a dose. Take it at a regular time like after dinner or before you go to bed. You can set an alarm on your phone if you have a tendency to forget.
Absolutely 1000% yes. I have been on this drug for 11 years. I take it at night. If I forget, I have very vivid nightmares all night. Then in the morning I feel like I got hit by a truck and all I want to do is sleep. It takes about 2 hours for me to feel normal after taking the missed dose. It's just awful.
It is the absolute worst. A complete out of body experience. I take it at night and feel like I’m in a catch-22 situation since I don’t typically eat until later in the day, especially food with the most fat (out of preference not purposeful fasting). Problem with taking it at night is that when I forget to take it (which is thankfully rare due to both routine and being scared straight AF from awareness of the consequences) I don’t wake up until 5pm, usually followed by me just barely being conscious, checking my phone, then without realizing it, falling back asleep. I’m a heavy and sometimes lucid dreamer in general but when this happens it’s a whole other level of intense. Mostly in the back to back to back quantity of intense dreams. Seems like for most it’s nightmares, but I’m very fortunate in that it’s a mix for me.
Due to my frequency of non-Viibryd related dreaming, I’ve realized that if I write down my dreams when I wake up it typically helps me move past them faster and transition quicker back to my conscious self. This has helped a lot when I have the Viibryd withdrawal dreaming episodes. Then I’ll eat something with fat and take a small bridge dose of 10mg (I’m on 40mg daily) which helps me get through the next several hours until my full dose. This has helped me recover on those days since it feels like I have this whole other sleep self and I can’t shake the very real-feeling experiences and emotions from it. Kind of reminds me of the show Severance in a way.
Absolutely, unfortunately. I have been taking 40 mg in the morning for the past 5 years. I've missed a dose about 4 times in total. Horrible experience. I get very lethargic, headaches, nausea, irritable, this weird physical feeling that will rush through my body randomly, although not sure what yo would call it (if anyone knows what it is called, please let me know because it is quite uncomfortable) very vivid dreams and sometimes I "lucid dream" in a way, foggy, itchy, and I feel extremely depressed and hopeless. Everytime I have missed a dose, I have had multiple crying fits and suicidal thoughts. It typically takes me until the next day to two days after the missed dose to feel completely normal again. To help with the crying, hopelessness, irritability, and difficulty falling asleep, I listen to guided meditations. I drink plenty of water to help with the headache, use wrist pressure points for the nausea.
Unfortunately, I have not been able to find an effective way to help the physical sensations though- which is personally the worst part for me and its even a little scary. But all of the other symptoms are relatively manageable, yet not completely "treatable". I suggest trying these next time you miss a dose and hope they help!
For me, it’s extreme fatigue. While my sleep schedule is terrible to begin with, if I miss a dose of viibryd, I sleep the whole day away. I cannot get out of bed, and easily sleep until 4-5pm. I take my dose at night so I know if I missed it in the morning, it feels like my body has been awake for days and all I can do is pass out in my bed. The only thing that helps me is to just force myself up and try to get anything done with what time I have left. Taking the dose as soon as I realize I forgot helps as well.
Yes. I take it in the morning with breakfast and if i forget to take it, I'm crying uncontrollably and suicidal by the afternoon. My first clue that I forgot to take it is typically itchy/fuzzy eyes so i can often catch it in time to avoid the full on discontinuation symptoms
yes! I’ve been taking Viibryd for 9 years. If I miss a dose in the morning I can’t function at all. My whole body gets itchy, my skin starts to feel like it’s crawling, I get confused and agitated easily. I feel like I’m in an alternate reality almost. Even after so long on the medicine I still get this way. I set a reminder on my phone every morning to make sure I check it off when I take the Viibryd. I’ve had several occasions where I’ve had to leave work and drive 45 minutes home to take my medication because the side effects of missing a dose are so bad. When I was younger my mom used to keep extras in her purse so she could bring it to me at work if it forgot - that’s how bad the side effects are. But it’s the ONLY medication that works for me so I accept my reliance/dependence. I take 40 mg in the morning so I rarely have nightmares from forgetting it because I usually figure it out within a couple hours of forgetting to take it
yes! or at least for me, personally. missed doses make me horribly depressed and hopeless, give me vivid to hallucinatory nightmares, feel sluggish and foggy, and often cause headaches. had to take a half dose last night bc im waiting on my refill, and missed the nightmares and depression but feel like i have a concussion today. stay well and try to keep up with this med!
Absolutely. I take 40 mg at night and I can tell if I missed a dose as soon as I wake up. It feels like you got hit by a freight train. I’m extremely irritable, lethargic, and feel out of touch with reality. It’s one of the worst feelings in the world. I hate being SO reliant on a medication, but I’ve tried so many antidepressants and this is the only one that’s really helped.
My eyes start itching about an hour after a missed dose. I don’t always make the connection and it may take a few more hours of eye rubbing, yawning and increasing irritation until I realize: missed a dose. I keep extra with me of all my morning meds and if I feel like crap but really think I did take my meds I will just take the viibryd- that’s the only one that really makes me feel bad so quickly. Scary and if I ever wean off it would be SUCH a long process of very small amount removed every 5 days. I NEVER want to experience these withdrawal symptoms !!!
Wow! Missing one dose of this med turned me into a suicidal, crying mess!! Cried non-stop and just felt hopeless, miserable, and exhausted with life. I have been on this medicine for over a year now and this was first time I missed a dose. It took me awhile to figure out why I felt like a complete mess. Then I remembered I didnt take this medicine. It works well for me, but it is very concerning that it can make u feel SO terrible and suicidal after missing one dose!!!
- Viibryd uses and safety info
- Viibryd prescribing info & package insert (for Health Professionals)
- Side effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.